The method of lines solution of the Forced Korteweg-de Vries-Burgers equation

Authors

  • Nazatulsyima Mohd Yazid Universiti Tun Hussein Onn
  • Kim Gaik Tay Universiti Tun Hussein Onn Malaysia
  • Wei King Tiong Universiti Malaysia Sarawak
  • Yaan Yee Choy Universiti Tun Hussein Onn
  • Azila Md Sudin Universiti Tun Hussein Onn
  • Chee Tiong Ong Universiti Teknologi Malaysia

DOI:

https://doi.org/10.11113/matematika.v33.n1.944

Abstract

In this paper, the application of the method of lines (MOL) to the Forced Korteweg-de Vries-Burgers equation with variable coefficient (FKdVB) is presented. The MOL is a powerful technique for solving partial differential equations by typically using finite-difference approximations for the spatial derivatives and ordinary differential equations (ODEs) for the time derivative. The MOL approach of the FKdVB equation leads to a system of ODEs. The solution of the system of ODEs is obtained by applying the Fourth-Order Runge-Kutta (RK4) method. The numerical solution obtained is then compared with its progressive wave solution in order to show the accuracy of the MOL method.

Author Biographies

Nazatulsyima Mohd Yazid, Universiti Tun Hussein Onn

Department of Mathematics and Statistics, Faculty of Science, Technology and Human Development, Universiti Tun Hussein Onn

Kim Gaik Tay, Universiti Tun Hussein Onn Malaysia

Department of Communication Engineering, Faculty of Electric and Electronic, Universiti Tun Hussein Onn Malaysia

Wei King Tiong, Universiti Malaysia Sarawak

Department of Computational Science and Mathematics, Faculty of Computer Science and Information Technology, Universiti Malaysia Sarawak

Yaan Yee Choy, Universiti Tun Hussein Onn

Department of Mathematics and Statistics, Faculty of Science, Technology and Human Development, Universiti Tun Hussein Onn

Azila Md Sudin, Universiti Tun Hussein Onn

Department of Mathematics and Statistics, Faculty of Science, Technology and Human Development, Universiti Tun Hussein Onn

Chee Tiong Ong, Universiti Teknologi Malaysia

Department of Mathematical Sciences, Faculty of Science, Universiti Teknologi Malaysia

Downloads

Published

2017-09-20

How to Cite

Mohd Yazid, N., Gaik Tay, K., King Tiong, W., Yee Choy, Y., Md Sudin, A., & Tiong Ong, C. (2017). The method of lines solution of the Forced Korteweg-de Vries-Burgers equation. MATEMATIKA: Malaysian Journal of Industrial and Applied Mathematics, 33(1), 35–41. https://doi.org/10.11113/matematika.v33.n1.944

Issue

Section

Articles